MAUDE Adverse Event Report: K2M, INC. FOUNDATION SCREW; SIZE 6.5X45 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

K2M, INC. FOUNDATION SCREW; SIZE 6.5X45 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 801-06545D
Health Effect - Clinical Code Injury (2348)
Date of Event 09/26/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a mesa foundation screw tulip disengaged post-operatively.
 
Event or Problem Description
Event occurred on patient left side.
 
Additional Manufacturer Narrative
Device has been received, pending investigation.
 
Event or Problem Description
It was reported that the tulip of a mesa foundation screw on the left side disengaged post-operatively.Revision surgery has occurred.
 
Additional Manufacturer Narrative
Visual inspection: the device was inspected.The signs of use were evident on the implant.Markings consistent with screw insertion, screw locking, and removal were visible on all the screws.The screw was fully locked, as reported.Device and complaint history records were reviewed, and no relevant manufacturing issues or similar complaints were identified.Per surgical technique: to final lock the mesa screws, grasp the center shaft and gently apply a downward force to engage the distal end of the quick locker onto the screw head.Ensure the shaft of the instrument is co-linear with the implant.A gentle axial tug should then be performed to confirm docking.Squeeze the handle to fully lock the mesa screw.To disengage the instrument, fully open the handle and remove the quick locker from the surgical site.Note: ensure at least 5 mm of rod overhang from the most proximal and distal screw.Although the root cause cannot be determined definitively, it is possible that, even with successful fusion, the implanted construct was subjected to regular bio-mechanical loading over the five years post-op that resulted in the screw disengagement of the mesa screws at the screw/rod interface.

Brand Name
FOUNDATION SCREW; SIZE 6.5X45 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key9242126
Report Number3004774118-2019-00130
Device Sequence Number16219837
Product Code NKB
UDI-Device Identifier10888857136175
UDI-Public10888857136175
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K141873
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number801-06545D
Device Catalogue Number801-06545D
Device Lot NumberCFMGA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2019
Initial Date Received by Manufacturer 09/26/2019
Supplement Date Received by Manufacturer10/11/2019
12/30/2019
Initial Report FDA Received Date10/25/2019
Supplement Report FDA Received Date11/07/2019
07/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age20 YR